Stimulant-Related Psychosis in ADHD Treatment: An Update for Past 10 Years
Gresa C. Bulut, Seheryeli Y. Kaynar and Osman SabuncuogluAffiliation:
Halk Cad. Emin Ongan Sok. 11/15, 34672 Üsküdar, Istanbul, Turkey.
AbstractAlthough it is considered rare, stimulant-induced psychosis is one of the most serious and unpleasant adverse events during attention deficit/hyperactivity disorder (ADHD) treatment. There is a need to update regularly the current state of knowledge on this topic to improve quality of care. For this reason, we reviewed relevant publications using Pubmed database, for the period 2003-2012. It came out that the amount of publications, which are predominantly case reports, on this topic are limited for this period. Previous trend of publication and state of knowledge continues. Newer atypical antipsychotics, which complicate stimulant treatment in ADHD, is an emerging dimension. We suggest more research and ongoing clinical vigilance to reach an advanced understanding of the topic.
Adverse effect, ADHD, CNS stimulant drugs, drug-induced psychosis, mania, methylphenidate, psychoactive drugs.
Purchase Online Order Reprints Order Eprints Rights and Permissions